Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 67, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 29, 2008, 8:17 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2008, 8:17 PM EDT (00:17 UTC)
- Expired
- Aug 29, 2008, 9:05 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 300017
FFWRAH
NCC101-183-300315-
/O.NEW.KRAH.FF.W.0067.080830T0017Z-080830T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS OVER NORTHEASTER WAKE AND NORTHWESTERN
JOHNSTON COUNTIES. THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES
IN EXCESS OF TWO INCHES IN AN HOUR.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WENDELL AND ZEBULON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3589 7833 3589 7831 3584 7826 3580 7825
3577 7825 3574 7822 3568 7831 3573 7844
3581 7848 3592 7837 3592 7836
$$
BSD1 follow-up statement
000
WGUS72 KRAH 300105
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT FRI AUG 29 2008
NCC101-183-300111-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-080830T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WAKE NC-
905 PM EDT FRI AUG 29 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL WAKE
AND NORTH CENTRAL JOHNSTON COUNTIES...
THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE FLASH FLOODING
WARNING HAVE DISSIPATED... AND THE FLOODING THREAT HAS ENDED.
THUS... THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3589 7833 3589 7831 3584 7826 3580 7825
3577 7825 3574 7822 3568 7831 3573 7844
3581 7848 3592 7837 3592 7836
$$
BSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:10 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 29, 8:10 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 810 PM EDT FRI AUG 29 2008 .SYNOPSIS...A WEAK SURFACE TROUGH OF LOW PRESSURE WILL LINGER ACROSS EASTERN NORTH CAROLINA THROUGH SATURDAY... AS AN UPPER LEVEL DISTURBANCE SPINS OVER THE CAROLINAS. A BACK DOOR COLD FRONT WILL DROP SOUTH THROUGH THE STATE ON SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... ...UPDATED AT 430 PM... THE LATEST SURFACE ANALYSIS INDICATED A SURFACE TROUGH OR WIND SHIFT LINE WAS LOCATED OVER THE SOUTHERN SECTIONS OF OUR REGION... ROUGHLY STRETCHING WEST TO EAST FROM ROCKINGHAM AND LAURINBURG TO FAYETTEVILLE... SMITHFIELD AND GOLDSBORO. THE HIGHEST INSTABILITY AND SURFACE MOISTURE CONVERGENCE WAS LOCATED ALONG THIS BOUNDARY. RADAR TRENDS WERE SHOWING SCATTERED THUNDERSTORMS WITH HEAVY RAIN DEVELOPING ALONG AND JUST NORTH OF THE SURFACE BOUNDARY. WITH LIGHT STEERING FLOW... HEAVY RAIN UNDER THE STRONGEST STORMS WILL BE THE MAIN WEATHER HAZARD... WITH 1.5 TO 2 INCH HOURLY RATES EXPECTED. WE WILL UPDATE THE FORECAST TO PLACE THE HIGHEST POP ACROSS THIS REGION FOR THE LATE AFTERNOON AND EARLY EVENING... WITH ISOLATED CONVECTION POSSIBLE NORTHWARD THROUGH THE COASTAL PLAIN. THERE WAS LITTLE SUPPORT FOR CONVECTION TO THE WEST AND NORTH. UPDATED GRIDS AND FORECASTS HAVE BEEN SENT. -BADGETT PREVIOUS DISCUSSION... AS OF 230 PM FRIDAY... THE MORNING CLOUDS HAVE BEEN SLOW TO LIFT AND BREAK... NOT SURPRISING GIVEN THE WEAK WIND FIELD IN THE LOWEST 4 KM AS SEEN ON MORNING SOUNDINGS AND AMDAR AIRCRAFT SOUNDINGS. THE 12Z GSO SOUNDING WAS STRONGLY CAPPED WITH NEAR NORMAL PRECIPITABLE WATER... WHEREAS THE 12Z MHX SOUNDING EXHIBITED A MUCH WEAKER CAP AND GREATER MOISTURE WITH PW VALUES NEARLY 130% OF NORMAL... AND SURE ENOUGH THE ISOLATED SHOWERS AND STORMS HAVE TENDED TO FORM THIS AFTERNOON OVER THE EASTERN CWA WHERE MIXED LAYER CAPE HAS RISEN TO 1000-1500 J/KG. WILL HOLD ONTO A CHANCE OF A SHOWER OR STORM OVER THE EAST HALF THROUGH EARLY EVENING... THEN THE COLUMN SHOULD QUICKLY STABILIZE LEADING TO MINIMAL RAIN CHANCES AFTER MIDNIGHT. OVERALL MOISTURE BENEATH THE WARM LAYER ALOFT SHOULD REMAIN HIGH WITH CONTINUED PW ABOVE 1.5 INCHES OVER THE CENTRAL AND EASTERN COUNTIES... SO WOULD NOT BE SURPRISED TO SEE A SHOWER OR TWO OVERNIGHT... BUT COVERAGE SHOULDNT BE ENOUGH TO WARRANT A POP. AREAS OF FOG ARE LIKELY TO DEVELOP OVERNIGHT... ESPECIALLY IN THE HIGH-DEW POINT AIR ALONG AND EAST OF HIGHWAY 1. SOME OF THIS COULD BE LOCALLY DENSE. UNCERTAINTY ABOUT THE LOCATION OF THE MOST DENSE FOG PRECLUDES ISSUING A DENSE FOG ADVISORY AT THIS TIME... BUT WE MAY INDEED NEED AN ADVISORY TONIGHT. EXPECT LOWS SIMILAR TO LAST NIGHT... 68-73. THE UPPER LEVEL VORTEX NOTED ON WATER VAPOR IMAGERY OVER UPSTATE SC WILL WOBBLE EASTWARD OVER THE REGION LATE TONIGHT THROUGH SATURDAY. WHILE THIS WILL SERVE TO LARGELY ERODE THE WARM CAP ALOFT... THE VERY WEAK WIND FIELD WILL PROVIDE LITTLE IN THE WAY OF DYNAMIC FORCING FOR ASCENT AS IT APPROACHES. THE COOLING TEMPERATURES ALOFT SHOULD INCREASE INSTABILITY BY THE AFTERNOON... AND GIVEN THE PROJECTED PW NEARLY 150% OF NORMAL... WE SHOULD SEE CONVECTION FIRING EARLIER TOMORROW THAN WEVE SEEN TODAY. WILL GO WITH SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST. SEVERE WEATHER DOESNT LOOK LIKE A BIG THREAT WITH MARGINAL MID LEVEL LAPSE RATES AND VIRTUALLY ZERO DEEP LAYER SHEAR... BUT CAPE COULD APPROACH MODERATE LEVELS IN THE EAST... AND ISOLATED BRIEFLY STRONG CELLS ARE POSSIBLE. EXPECT HIGHS OF 88-92... NOT FAR FROM TODAYS HIGHS GIVEN THE SIMILAR AIR MASS. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY... A FEW OUTFLOW DRIVEN CONVECTIVE SHOWERS COULD PERSIST INTO THE LATE EVENING/OVERNIGHT HOURS SATURDAY NIGHT AS AIRMASS REMAINS MARGINALLY MOIST AND UNSTABLE WITH PWATS BETWEEN 1.6 TO 1.8 AND SBCAPES GENERALLY BETWEEN 500 TO 1000 J/KG. HOWEVER...LOW LEVEL 850 FLOW LOOKS TO BE LARGE DIFFLUENT INITIALLY ACROSS THE WESTERN PIEDMONT...BEFORE MODELS INDICATE SOME WEAK LOW-LEVEL CONVERGENCE LATE AS S/W TROUGH PUSHES EAST THROUGH COASTAL SECTIONS. MODEL DEPICTED LIS INDICATE BACK-DOOR COLD FRONT PASSAGE ACROSS THE FORECAST AREA BETWEEN 18 TO 00Z SUNDAY...AS STABLE NE LOW-LEVEL SURGE SPREADS SOUTH. FAVORABLE DIURNAL TIMING AS BAROCLINIC ZONE MOVES THROUGH THE AREA COMBINED WITH WEAK UPPER JET ENTRANCE DIVERGENCE ALONG THE SOUTHERN TAIL OF EXITING LONG WAVE TROUGH OFF THE NORTHEAST COAST SHOULD PROVIDE SUFFICIENT LIFT AS MOISTURE REMAINS SLIGHT ABOVE NORMAL AND MLCAPES HOVER AROUND 1000 TO 1500 J/KG ACROSS ALL OF CENTRAL NC. WILL KEEP A 20 TO 30 PERCENT POPS FOR WIDELY SCATTERED SHOWERS AND ISOLATED THUNDER. EXTENSIVE CLOUDINESS SATURDAY NIGHT WILL MAKE FOR MILD MIN TEMPERATURES...LOWS IN THE UPPER 60S TO LOWER 70S. HIGHS SUNDAY IN THE MID 80S NORTH TO AROUND 90 SOUTH. COOLER SUNDAY NIGHT AS DRIER AIR SPREADS INTO THE AREA. MINS MONDAY MORNING IN THE MID TO UPPER 60S...WITH SOME LOWERS 60S ALONG THE NC/VA LINE. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS 230 PM FRIDAY... SPRAWLING SUBTROPICAL RIDGE OVER THE MID-ATLANTIC STATES WILL DOMINATE THE LONG TERM PERIOD. THE PERIOD WILL BE CHARACTERIZED BY BELOW NORMAL PWATS WITH LIMITED INSTABILITY AS MID-LEVELS REMAIN WARM AND DRY. THUS...DRY THROUGH THE PERIOD. THE ABOVE NORMAL HEIGHTS TRANSLATE TO 3 TO 5 DEGREES ABOVE THE 30 YEAR CLIMATOLOGY ...WITH DAYTIME HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE LOWER TO MID 60S. AS FAR AS THE TROPICS...LITTLE HAS CHANGED SINCE YESTERDAY CONCERNING GUSTAV AND HANNA. THERE IS GREATER CONFIDENCE TODAY THAT HANNA WILL MOST LIKELY NOT GET PICKED UP BY THE LONG WAVE TROUGH/CLOSED LOW EXITING THE NORTHEAST COAST ON SUNDAY. SO...THE EVENTUAL PATHS/TRACKS OF BOTH TROPICAL CYCLONE GUSTAV AND HANNA...WILL BE GREATLY INFLUENCED BY THE AFOREMENTIONED STRONG SUBTROPICAL RIDGE...INCLUDING ITS SOUTHERN/SOUTHWESTERN EXTENT AND EVENTUAL DEMISE. DUE TO DISCREPANCIES IN THESE DETAILS... UNCERTAINTY INCREASES AFTER 48 HOURS WITH BOTH STORMS. ALL INTERESTS ALONG THE NORTHERN GULF...FROM TEXAS TO THE FLORIDA COAST WILL NEED TO CLOSELY MONITOR THE LATEST OFFICIAL FORECASTS FROM THE NHC AT WWW.NHC.NOAA.GOV. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 800 PM FRIDAY... A LINGERING SURFACE TROUGH AND INLAND MOVING SEA BREEZE IN THE LOW LEVELS AND THE PROXIMITY OF AN UPPER LOW CENTERED NEAR KGSP TRIGGERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL PLAIN AND SANDHILLS OF NC THIS AFTERNOON. SOME OF THESE SHWRS AND STORMS WILL CONTINUE TO AFFECT MAINLY THE FAYETTEVILLE VICINITY THROUGH ABOUT 02Z THIS EVENING. AVIATORS WILL MAY HAVE TO BYPASS MORE ISOLATED THUNDERSTORMS ON APPROACH TO KRDU AND KRWI... BUT NONE ARE EXPECTED TO OCCUR WITHIN A 10 MILE RADIUS OF EITHER OF THOSE AIRPORTS AT THIS TIME. A STOUT MID LEVEL SUBSIDENCE INVERSION SHOULD SUPPRESS ANY CONVECTIVE DEVELOPMENT OVER THE WESTERN HALF OF THE STATE... INCLUDING THE KGSO AND KINT VICINITY. THEN EXPECT VISIBILITIES TO LOWER TO IFR/LIFR IN FOG AFTER MIDNIGHT... LOWEST FROM KRDU EASTWARD WHERE SURFACE DEWPOINTS ARE HIGHER. CONFIDENCE IN DENSE FOG IS LOWER AT INT/GSO WHERE DEW POINTS ARE LOWER... BUT WET SOIL FROM RECENT RAINS AND CALM WINDS FAVOR AT LEAST A BRIEF PERIOD OF IFR VSBYS EVEN THERE AROUND DAYBREAK SATURDAY. CIGS MAY ALSO BECOME IFR-LIFR DUE MAINLY TO THE FOG. THE FOG WILL BEGIN TO LIFT AND BURN OFF IN THE 13Z-15Z TIME FRAME... WHICH MAY RESULT IN A PERIOD OF SCATTERED TO BROKEN STRATUS/STRATOCUMULUS AT THAT TIME AS THE FOG LAYER LIFTS. A SHEAR AXIS ALOFT ASSOCIATED WITH THE UPPER LOW CENTERED NEAR GSP THIS EVENING WILL DRIFT ACROSS OUR AREA SATURDAY AFTERNOON. WEAK FORCING FOR ASCENT FROM THIS FEATURE... IN CONJUNCTION WITH SFC CONVERGENCE ALONG A LINGERING SURFACE TROUGH... WILL PROMOTE THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND STORMS SATURDAY AFTERNOON... MAINLY AT RDU/RWI/FAY. FOG AND LOW CLOUDS COULD BRING LIFR CONDITIONS SUNDAY MORNING AND AGAIN MONDAY MORNING... AND A FEW MORE STORMS ARE EXPECTED MAINLY AT FAY SUNDAY AFTERNOON. EXPECT VFR CONDITIONS MIDDAY MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE NOSES IN FROM THE NORTH. -MWS/GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...HARTFIELD/BADGETT SHORT TERM...CBL LONG TERM...CBL AVIATION...MWS/HARTFIELD
Hazardous weather outlook, Aug 29, 3:00 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT FRI AUG 29 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 300 PM EDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP LATE THIS EVENING... AND BECOME LOCALLY DENSE OVERNIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. GIH
In the hours before
Special weather statement, Aug 29, 4:15 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT FRI AUG 29 2008 NCZ075>077-086-292115- HARNETT-HOKE-LEE-MOORE- 415 PM EDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN LEE... SOUTHERN HARNETT... EASTERN MOORE AND NORTHERN HOKE COUNTIES THROUGH 515 PM EDT... AT 415 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PINEVIEW...OR ABOUT 10 MILES NORTHWEST OF FORT BRAGG... MOVING NORTHEAST AT 9 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW AND OLIVIA. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 4:35 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT FRI AUG 29 2008 NCZ042-078-089-292130- JOHNSTON-SAMPSON-WAYNE- 435 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 530 PM EDT... AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEWTON GROVE...OR ABOUT 12 MILES WEST OF MOUNT OLIVE...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANTHAM AROUND 455 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL TREE LIMBS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE AND A HALF INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
Special weather statement, Aug 29, 5:34 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 534 PM EDT FRI AUG 29 2008 NCZ088-089-292230- CUMBERLAND-SAMPSON- 534 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN OVER SOUTHERN AND CENTRAL SAMPSON COUNTY... AT 534 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST SOUTH OVER HARRELLS... MOVING NORTH AT 10 MPH. GUSTY WINDS TO 50 MPH ALONG WITH DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION... VERY HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR. LOCATIONS IMPACTED WILL BE HARRELLS... INCLUDING US-421 AND NC-41. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. PWB
Special weather statement, Aug 29, 5:46 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 546 PM EDT FRI AUG 29 2008 NCZ088-089-292230- CUMBERLAND-SAMPSON- 546 PM EDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN SAMPSON AND EASTERN CUMBERLAND COUNTIES THROUGH 630 PM EDT... AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEDMAN...OR ABOUT 14 MILES EAST OF FAYETTEVILLE...MOVING NORTHEAST AT 4 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... STEDMAN GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 7:01 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 701 PM EDT FRI AUG 29 2008 NCZ088-292345- CUMBERLAND- 701 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH 745 PM EDT... AT 701 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HOPE MILLS...OR ABOUT 8 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 7 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HOPE MILLS... FAYETTEVILLE...AND...VANDER. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 7:03 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 703 PM EDT FRI AUG 29 2008 NCZ086-292345- HOKE- 703 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HOKE COUNTY THROUGH 745 PM EDT... AT 703 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 7 MPH. SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE...ANTIOCH AND RAEFORD. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:45 AM EDT | Dense Fog Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Aug 30, 3:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 56 min |
| Aug 30, 3:58 PM EDT | Flash Flood Warning | RAH | Forsyth, Guilford | 42 min |
| Aug 30, 6:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 47 min |
| Aug 30, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 64 min |
| Aug 30, 6:28 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 105 min |
| Aug 30, 6:28 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 30, 6:52 PM EDT | Flash Flood Warning | RAH | Franklin, Nash | 100 min |
| Aug 30, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Aug 30, 6:59 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Aug 30, 7:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Aug 30, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 59 min |
| Aug 30, 7:38 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.